MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. RSS GLENOSPHERE. CONCENTRIC-S. 5MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ASCENSION ORTHOPEDICS, INC. RSS GLENOSPHERE. CONCENTRIC-S. 5MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number GLS-0961-05C-S
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that, after a primary left rtsa that took place on (b)(6) 2023, a revision surgery had to be performed on (b)(6) 2023 due to a dissociation of the glenosphere from the baseplate.During revision, a rss gelnosphere, 5mm concentric and a rss hxl liner retentive +3r were explanted and replaced with same size of new smith and nephew back-up devices.The initially implanted rss glenoid baseplate-s was retained.Current status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that, as of the date of this medical investigation, the requested clinical documentation including x-rays, operative report or surgical technique had not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.The patient impact beyond the reported ¿dissociation of the glenosphere from the baseplate¿ and subsequent revision cannot be determined.The patient¿s current health status is unknown.Therefore, no further the clinical/medical assessment can be rendered.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history of the glenosphere revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of complaint history of the liner for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for titan reverse shoulder system-s revealed that migration of the implants can occur due to loss of fixation, trauma, malalignment, bone resorption, and/or excessive activity.This has been identified as an adverse event.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient anatomy, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
RSS GLENOSPHERE. CONCENTRIC-S. 5MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17598220
Report Number3002788818-2023-00060
Device Sequence Number12354866
Product Code PHX
UDI-Device Identifier00885556863817
UDI-Public00885556863817
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K213827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2026
Device Catalogue NumberGLS-0961-05C-S
Device Lot Number213368E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/11/2023
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GBP-0961-094-S/RSS GLENOID BASEPLATE-S; LNR-0960-192-3R/RSS HXL LINER RETENTIVE. +3R
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale